MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352502
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Fever (1858); Loss of Range of Motion (2032); Metal Related Pathology (4530)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
*eu legal* it was reported that, after a thr performed on (b)(6) 2014, the plaintiff experienced high fever and high levels of cocr in blood.A two-stage revision surgery was performed to treat these adverse events; on (b)(6) 2020 the devices were explanted, and a cement spacer was applied, leaving the plaintiff with no mobility.Then on (b)(6) 2020 the revision surgery was completed with the implantation of new prosthesis.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, smith and nephew has not received the device/ adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to material in use or patient reaction.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SMF STEM WITH STIKTITE SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11907574
Report Number1020279-2021-04815
Device Sequence Number4381193
Product Code LPH
UDI-Device Identifier03596010619587
UDI-Public3596010619587
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Catalogue Number71352502
Device Lot Number13CM00587
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;